Alert archive / Kansas / Winter Storm Warnings in 2011

Winter Storm Warning 4, NWS Goodland, KS

November 7, 20117 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this winter storm warning at Nov 7, 2011, 4:10 AM CST for 7 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Nov 7, 2011, 6:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2011, 4:10 AM CST (10:10 UTC)
In effect from
Nov 7, 2011, 6:00 PM CST
Expired
Nov 8, 2011, 8:08 AM CST
In force
14 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Norton County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 39 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2505 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WWUS43 KGLD 071010
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
310 AM MST MON NOV 7 2011

COZ090>092-KSZ001>004-013-014-027-NEZ079>081-071815-
/O.UPG.KGLD.WS.A.0005.111108T0000Z-111109T0600Z/
/O.NEW.KGLD.WS.W.0004.111108T0000Z-111109T0600Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK
310 AM MST MON NOV 7 2011 /410 AM CST MON NOV 7 2011/

...WINTER STORM WARNING IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 11 PM MST /MIDNIGHT CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM MST /6 PM
CST/ THIS AFTERNOON TO 11 PM MST /MIDNIGHT CST/ TUESDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.


* SNOW ACCUMULATIONS...THE HIGHEST AMOUNTS ARE EXPECTED NORTH OF A
  LINE FROM CHEYENNE WELLS COLORADO TO HILL CITY KANSAS WHERE
  GENERALLY 5 TO 7 INCHES WILL ACCUMULATE BY THE END OF THE DAY
  TUESDAY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE AND SNOW MAY BE
  HEAVY AT TIMES. SOUTH OF THIS LINE AMOUNTS ARE EXPECTED TO BE IN
  THE 3 TO 5 INCH RANGE.

* WINDS/VISIBILITY...THE STRONGEST WINDS WILL OCCUR ON TUESDAY.
  NORTH WINDS GUSTING FROM 25 TO 30 MPH WILL CREATE AREAS OF
  BLOWING AND DRIFTING SNOW AS WELL AS VISIBILITIES OF LESS THAN A
  MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

KSZ015-016-028-029-041-042-071815-
/O.UPG.KGLD.WS.A.0005.111108T0000Z-111109T0600Z/
/O.NEW.KGLD.WW.Y.0013.111108T0000Z-111109T0600Z/
SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...HOXIE...HILL CITY...OAKLEY...QUINTER...
TRIBUNE...LEOTI
310 AM MST MON NOV 7 2011 /410 AM CST MON NOV 7 2011/

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM MST /6 PM CST/
THIS AFTERNOON TO 11 PM MST /MIDNIGHT CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM MST /6
PM CST/ THIS AFTERNOON TO 11 PM MST /MIDNIGHT CST/ TUESDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS...LIGHT TO MODERATE SNOW IS EXPECTED SOUTH OF
  A LINE FROM CHEYENNE WELLS COLORADO TO HILL CITY KANSAS WHERE
  GENERALLY 3 TO 5 INCHES WILL ACCUMULATE BY THE END OF THE DAY
  TUESDAY. NORTH OF THIS LINE AMOUNTS ARE EXPECTED TO BE IN THE 5
  TO 7 INCH RANGE.

* WINDS/VISIBILITY...THE STRONGEST WINDS WILL OCCUR ON TUESDAY.
  NORTH WINDS GUSTING FROM 25 TO 30 MPH WILL CREATE SOME BLOWING
  AND DRIFTING SNOW AS WELL AS VISIBILITIES OF LESS THAN A MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
4 follow-up statements
884 
WWUS43 KGLD 071812
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1112 AM MST MON NOV 7 2011

COZ090>092-KSZ001>004-013-014-027-NEZ079>081-080300-
/O.CON.KGLD.WS.W.0004.111108T0000Z-111109T0600Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK
1112 AM MST MON NOV 7 2011 /1212 PM CST MON NOV 7 2011/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM MST /6 PM
CST/ THIS AFTERNOON TO 11 PM MST /MIDNIGHT CST/ TUESDAY...

* SNOW ACCUMULATIONS...THE HIGHEST AMOUNTS ARE EXPECTED ALONG AND
  NORTH OF A LINE FROM CHEYENNE WELLS COLORADO TO NORTON KANSAS
  WHERE GENERALLY 5 TO 7 INCHES WILL ACCUMULATE BY THE END OF THE
  DAY TUESDAY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE AND SNOW MAY BE
  HEAVY AT TIMES. 

* WINDS/VISIBILITY...THE STRONGEST WINDS WILL OCCUR ON TUESDAY. 
  NORTH WINDS GUSTING FROM 25 TO 30 MPH WILL CREATE AREAS OF 
  BLOWING AND DRIFTING SNOW AS WELL AS VISIBILITIES OF LESS THAN 
  A MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

KSZ015-016-028-029-041-042-080300-
/O.CON.KGLD.WW.Y.0013.111108T0000Z-111109T0600Z/
SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...HOXIE...HILL CITY...OAKLEY...QUINTER...
TRIBUNE...LEOTI
1112 AM MST MON NOV 7 2011 /1212 PM CST MON NOV 7 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM MST /6 PM
CST/ THIS AFTERNOON TO 11 PM MST /MIDNIGHT CST/ TUESDAY...

* SNOW ACCUMULATIONS...LIGHT TO MODERATE SNOW IS EXPECTED ALONG
  AND SOUTH OF A LINE FROM TRIBUNE TO HOXIE KANSAS WHERE GENERALLY
  3 TO 5 INCHES WILL ACCUMULATE BY THE END OF THE DAY TUESDAY.

* WINDS/VISIBILITY...THE STRONGEST WINDS WILL OCCUR ON TUESDAY. 
  NORTH WINDS GUSTING FROM 25 TO 30 MPH WILL CREATE SOME BLOWING 
  AND DRIFTING SNOW AS WELL AS VISIBILITIES OF LESS THAN A MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
639 
WWUS43 KGLD 080253
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
753 PM MST MON NOV 7 2011

COZ090>092-KSZ001>004-013-014-027-NEZ079>081-081100-
/O.CON.KGLD.WS.W.0004.000000T0000Z-111109T0600Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK
753 PM MST MON NOV 7 2011 /853 PM CST MON NOV 7 2011/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ TUESDAY...

* SNOW ACCUMULATIONS...THE HIGHEST AMOUNTS ARE EXPECTED ALONG 
  AND NORTH OF A LINE FROM CHEYENNE WELLS COLORADO TO NORTON 
  KANSAS WHERE GENERALLY 5 TO 7 INCHES WILL ACCUMULATE BY THE 
  END OF THE DAY TUESDAY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE 
  AND SNOW MAY BE HEAVY AT TIMES. 

* WINDS/VISIBILITY...THE STRONGEST WINDS WILL OCCUR ON TUESDAY. 
  NORTH WINDS GUSTING FROM 25 TO 30 MPH WILL CREATE AREAS OF 
  BLOWING AND DRIFTING SNOW AS WELL AS VISIBILITIES OF LESS THAN 
  A MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

KSZ015-016-028-029-041-042-081100-
/O.CON.KGLD.WW.Y.0013.000000T0000Z-111109T0600Z/
SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...HOXIE...HILL CITY...OAKLEY...QUINTER...
TRIBUNE...LEOTI
753 PM MST MON NOV 7 2011 /853 PM CST MON NOV 7 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ TUESDAY...

* SNOW ACCUMULATIONS...LIGHT TO MODERATE SNOW IS EXPECTED ALONG 
  AND SOUTH OF A LINE FROM TRIBUNE TO HOXIE KANSAS WHERE 
  GENERALLY 3 TO 5 INCHES WILL ACCUMULATE BY THE END OF THE DAY 
  TUESDAY. 

* WINDS/VISIBILITY...THE STRONGEST WINDS WILL OCCUR ON TUESDAY. 
  NORTH WINDS GUSTING FROM 25 TO 30 MPH WILL CREATE SOME BLOWING 
  AND DRIFTING SNOW AS WELL AS VISIBILITIES OF LESS THAN A MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
538 
WWUS43 KGLD 081006
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
306 AM MST TUE NOV 8 2011

COZ090-KSZ001-004-NEZ079>081-081700-
/O.CAN.KGLD.WS.W.0004.000000T0000Z-111109T0600Z/
/O.EXB.KGLD.WW.Y.0013.000000T0000Z-111109T0300Z/
YUMA-CHEYENNE KS-NORTON-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...NORTON...
BENKELMAN...TRENTON...MCCOOK
306 AM MST TUE NOV 8 2011 /406 AM CST TUE NOV 8 2011/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST /9 PM CST/
THIS EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
8 PM MST /9 PM CST/ THIS EVENING. THE WINTER STORM WARNING HAS
BEEN CANCELLED.

* SNOW ACCUMULATIONS...LIGHT TO MODERATE SNOW WILL DEVELOP DURING
  THE MORNING HOURS...GRADUALLY TAPERING OFF THIS AFTERNOON. A
  SHARP GRADIENT IN SNOW AMOUNTS ARE EXPECTED ACROSS THE
  AREA...WITH MINOR ACCUMULATIONS NORTH OF A WRAY TO MCCOOK LINE
  AND 2 TO 4 INCHES TO THE SOUTH. 

* WINDS/VISIBILITY...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH
  DURING THE AFTERNOON...CREATING A FEW AREAS OF BLOWING AND
  DRIFTING SNOW. VISIBILITIES UNDER A MILE CAN BE EXPECTED IN
  AREAS WITH BLOWING SNOW. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

COZ091-092-KSZ002-003-013-014-027-081700-
/O.EXT.KGLD.WS.W.0004.000000T0000Z-111109T0300Z/
KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...ATWOOD...
OBERLIN...GOODLAND...COLBY...SHARON SPRINGS
306 AM MST TUE NOV 8 2011 /406 AM CST TUE NOV 8 2011/

...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM MST /9 PM CST/
THIS EVENING...

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE
  EXPECTED ACROSS THE WARNING AREA. THE HIGHEST AMOUNTS ARE
  EXPECTED TO BE VERY LOCALIZED ALONG A CHEYENNE WELLS TO COLBY LINE.

* WINDS/VISIBILITY...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH
  THIS AFTERNOON...CREATING AREAS OF BLOWING AND DRIFTING SNOW.
  VISIBILITIES WILL BE REDUCED TO UNDER A MILE AT TIMES IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

KSZ015-016-028-029-041-042-081700-
/O.EXT.KGLD.WW.Y.0013.000000T0000Z-111109T0300Z/
SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...HOXIE...HILL CITY...OAKLEY...QUINTER...
TRIBUNE...LEOTI
306 AM MST TUE NOV 8 2011 /406 AM CST TUE NOV 8 2011/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM MST /9 PM
CST/ THIS EVENING...

* SNOW ACCUMULATIONS...MODERATE SNOW IS EXPECTED ALONG AND SOUTH
  OF A LINE FROM TRIBUNE TO HOXIE KANSAS WHERE 3 TO 6 INCHES OF
  SNOW IS EXPECTED. SNOW WILL BE THE MOST WIDESPREAD DURING THE
  MORNING AND EARLY AFTERNOON HOURS AND WILL DECREASE IN COVERAGE
  THROUGH THE EARLY EVENING.

* WINDS/VISIBILITY...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH
  THIS AFTERNOON...CREATING AREAS OF BLOWING AND DRIFTING SNOW.
  VISIBILITIES WILL BE REDUCED TO UNDER A MILE AT TIMES IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

JRM
521 
WWUS43 KGLD 081408
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
708 AM MST TUE NOV 8 2011

COZ091-092-KSZ002-003-013-014-027-090000-
/O.CAN.KGLD.WS.W.0004.000000T0000Z-111109T0300Z/
/O.EXA.KGLD.WW.Y.0013.000000T0000Z-111109T0300Z/
KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...ATWOOD...
OBERLIN...GOODLAND...COLBY...SHARON SPRINGS
708 AM MST TUE NOV 8 2011 /808 AM CST TUE NOV 8 2011/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST /9 PM CST/
THIS EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
8 PM MST /9 PM CST/ THIS EVENING. THE WINTER STORM WARNING HAS
BEEN CANCELLED

* SNOW ACCUMULATIONS...LIGHT TO MODERATE SNOW WILL DEVELOP DURING
  THE MORNING HOURS...GRADUALLY TAPERING OFF THIS AFTERNOON. A SHARP
  GRADIENT IN SNOW AMOUNTS ARE EXPECTED ACROSS THE AREA... WITH
  MINOR ACCUMULATIONS NORTH OF A WRAY TO MCCOOK LINE AND 2 TO 4
  INCHES TO THE SOUTH.

* WINDS/VISIBILITY...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH
  DURING THE AFTERNOON...CREATING A FEW AREAS OF BLOWING AND
  DRIFTING SNOW. VISIBILITIES UNDER A MILE CAN BE EXPECTED IN
  AREAS WITH BLOWING SNOW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

COZ090-NEZ079-081515-
/O.CAN.KGLD.WW.Y.0013.000000T0000Z-111109T0300Z/
YUMA-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN
708 AM MST TUE NOV 8 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LIGHT SNOW WILL BE POSSIBLE ACROSS PRIMARILY SOUTHERN PORTIONS OF
YUMA COUNTY COLORADO AND DUNDY COUNTY NEBRASKA. HOWEVER...
ACCUMULATIONS ARE EXPECTED TO BE MINIMAL IF THEY OCCUR AT ALL.
THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

KSZ001-004-015-016-028-029-041-042-NEZ080-081-090000-
/O.CON.KGLD.WW.Y.0013.000000T0000Z-111109T0300Z/
CHEYENNE KS-NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...NORTON...HOXIE...
HILL CITY...OAKLEY...QUINTER...TRIBUNE...LEOTI...TRENTON...MCCOOK
708 AM MST TUE NOV 8 2011 /808 AM CST TUE NOV 8 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM
CST/ THIS EVENING...

* SNOW ACCUMULATIONS...LIGHT TO MODERATE SNOW WILL DEVELOP 
  DURING THE MORNING HOURS...GRADUALLY TAPERING OFF THIS 
  AFTERNOON. A SHARP GRADIENT IN SNOW AMOUNTS ARE EXPECTED 
  ACROSS THE AREA... WITH MINOR ACCUMULATIONS NORTH OF A WRAY TO 
  MCCOOK LINE AND 2 TO 4 INCHES TO THE SOUTH. 

* WINDS/VISIBILITY...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 
  MPH DURING THE AFTERNOON...CREATING A FEW AREAS OF BLOWING AND 
  DRIFTING SNOW. VISIBILITIES UNDER A MILE CAN BE EXPECTED IN 
  AREAS WITH BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Nov 7, 3:39 AM CST, 31 minutes earlier.

Area forecast discussion, Nov 7, 3:39 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
239 AM MST MON NOV 7 2011

.SHORT TERM (TODAY-WEDNESDAY)...
234 AM MST MON NOV 7 2011

SOUTHWEST FLOW WILL CONTINUE ACROSS THE CENTRAL PLAINS TODAY IN
ADVANCE OF A TROUGH MOVING INTO THE ROCKIES LATER TODAY/TONIGHT. THE
TROUGH WILL SHIFT EAST INTO THE PLAINS TUESDAY AND THEN INTO THE
MISSOURI VALLEY TUESDAY NIGHT. NORTHWEST FLOW WILL FOLLOW
WEDNESDAY/WEDNESDAY NIGHT. SURFACE LOW PRESSURE WILL MOVE INTO NEW
MEXICO/TEXAS PANHANDLE REGION TODAY. A COLD FRONT WILL PUSH SOUTH
ACROSS NORTHWEST KANSAS EARLY THIS EVENING. HIGH PRESSURE WILL BUILD
INTO THE CENTRAL PLAINS TUESDAY THROUGH WEDNESDAY NIGHT.

SNOW AMOUNTS STILL VARY CONSIDERABLY WITH THE NAM SHOWING A LARGE
SWATH OF 12 INCHES ACROSS THE FA. THE GFS HAS MAINLY ADVISORY LEVEL
AMOUNTS OF 3 TO 4 INCHES. BOTH MODELS ARE IN REASONABLE AGREEMENT
WITH H5 AND H7 FEATURES. THEY BOTH SHOW THE SAME SPEED AND PATH OF
THE UPPER LOW ACROSS THE REGION. THE GFS INDICATED ISENTROPIC
DOWNGLIDE ACROSS THE FA AS EARLY AS 12Z TUESDAY WHILE THE NAM STARTS
DOWNGLIDE 6 HOURS LATER. NEITHER MODEL INDICATES ANY SIGNIFICANT
FRONTOGENESIS OVER THE FA. DUE TO THE RELATIVELY FAST MOVEMENT
ACROSS THE FA AND ISENTROPIC DOWNGLIDE BY AT LEAST MIDDAY TUESDAY AM
LEANING TOWARD LESSER AMOUNTS OF SNOW THAN THE NAM. THE GFS MAY BE
SLIGHTLY UNDERDONE ON AMOUNTS BUT IS PROBABLY CLOSER TO REALITY.
WIND SPEEDS ARE AROUND 20KTS SUSTAINED SO EXPECT ONLY MINOR BLOWING
AND DRIFTING. PLAN TO GO WITH A WINTER STORM WARNING FOR MOST OF THE
FA EXCEPT 6 ZONES IN THE FAR SOUTHEAST WHERE A WINTER WEATHER
ADVISORY WILL BE ISSUED. SEE DETAILS BELOW.

INCREASED POPS FOR THIS MORNING TO HIGHER CHANCE. OTHERWISE LIKELY
AND DEFINITE POPS ARE ON TRACK. SOUNDINGS INDICATE PRECIPITATION
SHOULD BE ALL RAIN TODAY WITH EXCEPTION OF THE FAR WEST PORTIONS OF
THE EASTERN COLORADO COUNTIES WHERE SNOW WILL MIX IN BY MID TO LATE
AFTERNOON. SOUNDINGS INDICATE THE CHANGE OVER TO ALL SNOW WILL
HAPPEN QUICKLY EARLY THIS EVENING. SOUNDINGS INDICATE THE EASTERN FA
WILL STAY LIQUID THIS EVENING AND THEN CHANGE OVER AFTER MIDNIGHT.
THE HILL CITY AREA WILL SWITCH TO ALL SNOW TUESDAY MORNING.
SNOW TAPERS OFF FROM WEST TO EAST STARTING TUESDAY AFTERNOON AND
THEN ENDING TUESDAY EVENING IN THE EAST.  OTHER THAN THE EASTERN FA
POPS WILL BE NIL TUESDAY EVENING. SUBSIDENCE MOVES INTO THE REGION
BEHIND THE SYSTEM WEDNESDAY/WEDNESDAY NIGHT. POPS WILL BE NIL FOR
THOSE PERIODS.

TEMPERATURES WILL BE DEPENDENT ON THE SNOW FIELD. EXPECT THAT TO BE
EXTENSIVE SO WILL OPT FOR COLD TEMPERATURE GUIDANCE OR EVEN UNDERCUT
GUIDANCE IN SOME CASES. HIGHS TODAY WILL NOT BE ABLE TO CLIMB OUT OF
THE 30S DUE TO CLOUD COVER MOVING INTO THE AREA BY NOON. HIGHS
TUESDAY WILL BE IN THE LOW 30S WITH SNOW. SLIGHTLY WARMER READINGS
IN THE UPPER 30S/LOWER 40S WILL BE POSSIBLE WEDNESDAY. MIN
TEMPERATURES WILL BE IN THE UPPER TEENS/LOWER 20S. FS

.LONG TERM (THURSDAY-MONDAY)...
234 AM MST MON NOV 7 2011

MID/UPPER RIDGE WILL BUILD OVER THE INTERMOUNTAIN WEST ON
THURSDAY WITH A BROAD TROUGH OVER THE GREAT LAKES. THIS WILL PUT
THE CENTRAL HIGH PLAINS IN NORTHWESTERLY FLOW ALOFT WITH
WESTERLY/SOUTHWESTERLY SURFACE FLOW. PRIMARY QUESTION WILL BE WHAT
IF ANY IMPACT RESIDUAL SNOWPACK WILL HAVE ON TEMPERATURES BY
THURSDAY. GIVEN WARMING VERTICAL TEMPERATURE PROFILES AND AN
ESSENTIALLY CLEAR SKY...WILL GO WITH TEMPS RANGING FROM THE UPPER
40S TO MID 50S WITH COOLER TEMPS IN THOSE AREAS WHERE THE GREATEST
SNOWPACK IS ANTICIPATED.

MID/UPPER RIDGE BEGINS TO FLATTEN ON FRIDAY IN RESPONSE TO A
DEEPENING TROUGH OVER THE WESTERN CONUS. THIS TROUGH TRANSLATES
EASTWARD INTO THE CENTRAL AND SOUTHERN ROCKIES BY SUNDAY MORNING AND
MOVES ACROSS THE TRI-STATE REGION DURING THE DAY SUNDAY. VERTICAL
MOISTURE PROFILES BASED ON CURRENT GUIDANCE WOULD INDICATE MINIMAL
MOISTURE TO WORK WITH SO WILL KEEP FORECAST DRY. SHORTWAVE RIDGE
QUICKLY BUILDS BACK INTO THE REGION ON MONDAY RESULTING IN
TEMPERATURES REMAINING NEAR NORMAL. FOLTZ

&&

.AVIATION...
1025 PM MST SUN NOV 6 2011

FOR THE 06Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH ABOUT THE
FIRST HALF OF BOTH TERMINALS. CONDITIONS STILL EXPECTED TO
DETERIORATE AFTER 18Z AS A POTENT STORM SYSTEM BEGINS TO EFFECT
THE AREA. EXPECT CIGS TO DECREASE TO LOW MVFR AFTER 18Z AND VIS TO
DECREASE IN -RA. WINDS WILL BE EASTERLY SLOWLY SWITCHING TO
NORTHEASTERLY AS SFC LOW PRESSURE DEVELOPS AND STRENGTHENS TO THE
SOUTH. CONDITIONS CONTINUE TO DETERIORATE AFTER 00Z WITH RAIN
CHANGING TO SNOW AND CIG/VIS DOWN TO LIFR/VLIFR.

BAS/BULLER
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER STORM WARNING FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO
     11 PM MST /MIDNIGHT CST/ TUESDAY FOR KSZ001>004-013-014-027.

     WINTER WEATHER ADVISORY FROM 5 PM MST /6 PM CST/ THIS AFTERNOON
     TO 11 PM MST /MIDNIGHT CST/ TUESDAY FOR KSZ015-016-028-029-
     041-042.

NE...WINTER STORM WARNING FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO
     11 PM MST /MIDNIGHT CST/ TUESDAY FOR NEZ079>081.

CO...WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 PM MST
     TUESDAY FOR COZ090>092.

&&
Hazardous weather outlook, Nov 6, 3:45 PM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
245 PM MST SUN NOV 6 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
245 PM MST SUN NOV 6 2011 /345 PM CST SUN NOV 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WILL IMPACT THE AREA MONDAY NIGHT THROUGH TUESDAY
NIGHT. PRECIPITATION WILL BEGIN AS RAIN MONDAY AFTERNOON...
CHANGING TO SNOW FROM WEST TO EAST MONDAY NIGHT...FOLLOWED BY ALL
SNOW ON TUESDAY. 3 TO 6 INCHES OF SNOW IS EXPECTED ACROSS EASTERN
COLORADO AND SOUTH OF INTERSTATE 70 IN KANSAS. NORTH OF THE
INTERSTATE 5 TO 7 INCHES OF SNOW IS EXPECTED...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. THE SNOW MAY BE HEAVY AT TIMES AS WELL. GUSTY
NORTH WINDS ON TUESDAY MAY CREATE AREAS OF BLOWING AND DRIFTING
SNOW.

A WINTER STORM WATCH REMAINS IN EFFECT FOR THE TRI-STATE AREA
MONDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 4:10 AM CSTWinter Weather AdvisoryGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more34 hr

Nearby

Winter Storm Warnings in Kansas, 2011Winter Storm Warnings in Colorado, 2011Winter Storm Warnings in Nebraska, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.